Korean J Dermatol.  1998 Dec;36(6):1146-1148.

Successful Desensitization of A Case of Anaphylaxis to Insulin

Abstract

A small proportion of diabetics treated with exogenous insulin, reportedly ranging from 0.1% to 2%, experience systemic allergic reactions to insulin. We saw a 55-year-old male patient with insulin-dependent diabetes mellitus who had developed an anaphylatic reaction immediately after subcutaneous injections of neutral protamine Hagedorn (NPH) human recombinant insulin. Skin tests with insulins and a passive transfer test demonstrated that his reaction was IgE mediated. Since there were no therapeutic alternatives, desensitization with insulin was done following a slow protocol. It was successful and he was able to resume insulin therapy. During two year follow-up period, he did not developed any adverse reaction to insulin.

Keyword

Insulin; Anaphylaxis

MeSH Terms

Anaphylaxis*
Diabetes Mellitus, Type 1
Follow-Up Studies
Humans
Hypersensitivity
Immunoglobulin E
Injections, Subcutaneous
Insulin*
Insulins
Intradermal Tests
Male
Middle Aged
Skin Tests
Immunoglobulin E
Insulin
Insulins
Full Text Links
  • KJD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error